Alert archive / Wyoming / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Riverton, WY

July 30, 20216 counties in Wyoming

NWS Riverton, WY issued this flash flood watch at Jul 30, 2021, 2:58 AM MDT for 6 counties in Wyoming. It took effect at Jul 30, 2021, 12:00 PM MDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2021, 2:58 AM MDT (08:58 UTC)
In effect from
Jul 30, 2021, 12:00 PM MDT
Expired
Jul 31, 2021, 8:15 PM MDT
In force
32 hr
Issued by
NWS Riverton, WY
Flood severity
None

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

681 
WGUS65 KRIW 300858
FFARIW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Riverton WY
258 AM MDT Fri Jul 30 2021

WYZ012>015-019-023>030-302100-
/O.NEW.KRIW.FF.A.0001.210730T1800Z-210801T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Green Mountains and Rattlesnake Range-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jackson, Jeffrey City, Afton, Alpine, 
Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson,
Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter
258 AM MDT Fri Jul 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH
SATURDAY AFTERNOON...

The National Weather Service in Riverton has issued a

* Flash Flood Watch for portions of central Wyoming, northwest 
  Wyoming, south central Wyoming, southwest Wyoming, and west 
  central Wyoming, including the following areas, in central 
  Wyoming, Green Mountains and Rattlesnake Range, Wind River 
  Mountains East, and Wind River Mountains West. In northwest 
  Wyoming, Jackson Hole and Teton and Gros Ventre Mountains. In 
  south central Wyoming, East Sweetwater County, Flaming Gorge, 
  and Rock Springs and Green River. In southwest Wyoming, South 
  Lincoln County. In west central Wyoming, Salt River and 
  Wyoming Ranges, Star Valley, Upper Green River Basin, and 
  Upper Green River Basin Foothills. 

* From noon MDT today through Saturday afternoon

* Monsoon moisture is moving north into Wyoming this morning, and
  will continue through the day Saturday. Widespread showers and
  thunderstorms will develop by this afternoon and continue
  through the day. Storms will be slow moving and could produce
  localized heavy rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
563 
WGUS65 KRIW 301835
FFARIW

Flood Watch
National Weather Service Riverton WY
1235 PM MDT Fri Jul 30 2021

WYZ012>015-019-023>030-310600-
/O.CON.KRIW.FF.A.0001.000000T0000Z-210801T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Green Mountains and Rattlesnake Range-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jackson, Jeffrey City, Afton, Alpine, 
Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson,
Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter
1235 PM MDT Fri Jul 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Wyoming, northwest Wyoming, south central 
  Wyoming, southwest Wyoming, and west central Wyoming, 
  including the following areas, in central Wyoming, Green 
  Mountains and Rattlesnake Range, Wind River Mountains East, 
  and Wind River Mountains West. In northwest Wyoming, Jackson 
  Hole and Teton and Gros Ventre Mountains. In south central 
  Wyoming, East Sweetwater County, Flaming Gorge, and Rock 
  Springs and Green River. In southwest Wyoming, South Lincoln 
  County. In west central Wyoming, Salt River and Wyoming 
  Ranges, Star Valley, Upper Green River Basin, and Upper Green 
  River Basin Foothills. 

* Through Saturday afternoon.

* Monsoon moisture is in place over Wyoming today, and will
  continue to be present through the day Saturday. Widespread
  showers and thunderstorms will develop this afternoon and
  continue through the evening hours. Storms will be slow moving
  and could produce localized heavy rainfall and flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
863 
WGUS65 KRIW 310434
FFARIW

Flood Watch
National Weather Service Riverton WY
1034 PM MDT Fri Jul 30 2021

WYZ012>015-019-023>030-010000-
/O.CON.KRIW.FF.A.0001.000000T0000Z-210801T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains
West-Wind River Mountains East-Green Mountains and Rattlesnake Range-
Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin
Foothills-Upper Green River Basin-South Lincoln County-Rock Springs
and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jeffrey City, Farson, Jackson, Wamsutter, La 
Barge, Pinedale, Thayne, Afton, Kemmerer, Green River, Star Valley 
Ranch, Cokeville, Big Piney, Rock Springs, and Alpine
1034 PM MDT Fri Jul 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of west, southwest and central Wyoming. This flash flood 
  watch covers areas generally south of a line, from roughly 30 
  miles north of Jackson, southeast to Atlantic City, east to 
  Alcova. This includes the cities of Afton, Alpine, Big Piney, 
  Green River, Jeffrey City, Kemmerer, Jackson, Pinedale, and Rock 
  Springs.

* Through Saturday afternoon.

* Monsoon moisture will remain over Wyoming Saturday. Widespread 
  showers and thunderstorms will once again develop Saturday 
  afternoon and continue through the evening hours. Storms will be 
  slow moving and could produce localized heavy rainfall.

* The localized very heavy rainfall could cause flash flooding. 
  Rural roads could become washed out, and debris flows could occur 
  in steep terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Murrell
017 
WGUS65 KRIW 310900
FFARIW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Riverton WY
300 AM MDT Sat Jul 31 2021

WYZ012>015-019-023>030-312300-
/O.EXT.KRIW.FF.A.0001.000000T0000Z-210801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains
West-Wind River Mountains East-Green Mountains and Rattlesnake Range-
Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin
Foothills-Upper Green River Basin-South Lincoln County-Rock Springs
and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jeffrey City, Farson, Jackson, Wamsutter, La 
Barge, Pinedale, Thayne, Afton, Kemmerer, Green River, Star Valley 
Ranch, Cokeville, Big Piney, Rock Springs, and Alpine
300 AM MDT Sat Jul 31 2021

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch is now in effect for

* Portions of west, southwest and central Wyoming. This flash flood 
  watch covers areas generally south of a line, from roughly 30 
  miles north of Jackson, southeast to Atlantic City, east to 
  Alcova. This includes the cities of Afton, Alpine, Big Piney, 
  Green River, Jeffrey City, Kemmerer, Jackson, Pinedale, and Rock 
  Springs.

* Through this evening.

* Monsoon moisture will remain over Wyoming today. Widespread 
  showers and thunderstorms will once again develop this afternoon 
  and continue through the evening hours. Storms will be slow moving 
  and could produce heavy rain and localized flash flooding

* The localized heavy rainfall could cause flash flooding. Rural 
  roads could become washed out, and debris flows could occur in 
  steep terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

TL
247 
WGUS65 KRIW 312200
FFARIW

Flood Watch
National Weather Service Riverton WY
400 PM MDT Sat Jul 31 2021

WYZ012>015-019-023>030-010500-
/O.CON.KRIW.FF.A.0001.000000T0000Z-210801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Green Mountains and Rattlesnake Range-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jackson, Jeffrey City, Afton, Alpine, 
Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson,
Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter
400 PM MDT Sat Jul 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of central Wyoming, northwest Wyoming, south central 
  Wyoming, southwest Wyoming, and west central Wyoming, 
  including the following areas, in central Wyoming, Green 
  Mountains and Rattlesnake Range, Wind River Mountains East, 
  and Wind River Mountains West. In northwest Wyoming, Jackson 
  Hole and Teton and Gros Ventre Mountains. In south central 
  Wyoming, East Sweetwater County, Flaming Gorge, and Rock 
  Springs and Green River. In southwest Wyoming, South Lincoln 
  County. In west central Wyoming, Salt River and Wyoming 
  Ranges, Star Valley, Upper Green River Basin, and Upper Green 
  River Basin Foothills. 

* Until 11 PM MDT this evening

* Monsoon moisture will remain over Wyoming today. Widespread
  showers and thunderstorms will once again develop this afternoon
  and continue through the evening hours. Storms will be slow
  moving and could produce heavy rain and localized flash
  flooding.

* The localized heavy rainfall could cause flash flooding. Rural 
  roads could become washed out, and debris flows could occur in 
  steep terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
224 
WGUS65 KRIW 010215
FFARIW

Flood Watch
National Weather Service Riverton WY
815 PM MDT Sat Jul 31 2021

WYZ012>015-019-023>030-010315-
/O.CAN.KRIW.FF.A.0001.000000T0000Z-210801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains
West-Wind River Mountains East-Green Mountains and Rattlesnake Range-
Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin
Foothills-Upper Green River Basin-South Lincoln County-Rock Springs
and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jeffrey City, Farson, Jackson, Wamsutter, La 
Barge, Pinedale, Thayne, Afton, Kemmerer, Green River, Star Valley 
Ranch, Cokeville, Big Piney, Rock Springs, and Alpine
815 PM MDT Sat Jul 31 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central, west and southwest 
Wyoming has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

Murrell

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 11:24 PM MDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 29, 11:24 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1124 PM MDT Thu Jul 29 2021

.SHORT TERM...This evening through Friday night
Issued AT 348 PM MDT Thu Jul 29 2021

Numerous thunderstorms are expected this evening and several of
these could be heavy rain producers due to abundant monsoonal
moisture. Precipitable water values are in excess of 1 inch for
much of the region, as a ridge over the Southern Plains directs
monsoonal moisture northward over the Mountain West. These PW
values are about twice (and in some places more than twice the
climatological normal). In addition to the threat for localized
heavy rainfall, a few strong to severe storms are possible mainly
east of the Divide in Johnson and Natrona county this evening,
where deep sheer combines with ample CAPE in excess of 500 to 700
J/kg. Storms may linger longer into the early overnight than
normal, given the plentiful moisture, but should decrease
significantly in coverage after midnight.

The overall pattern changes little for Friday and the primary
weather concern is again heavy rain producing thunderstorms that
could lead to localized flash flooding. The Green River Basin
(Sublette, Lincoln, and Sweetwater counties) look to be the area
where ingredients come together for widespread thunderstorms. CAPE
again looks to be in excess of 500 J/kg, allowing for decent
vertical motion once storms begin. Storms are also going to be
slow- moving, as a shortwave creeps its way northward on the
western side of an elongated ridge. This situation provides very
little horizontal motion throughout the atmospheric column. If
future model runs continue to show similar conditions, a Flash
Flood Watch for Friday afternoon and evening may be needed for
southwestern Wyoming. Temperatures during the day remain about 5
degrees below average for this time of year, partially due to
abundant cloud cover.

.LONG TERM...Saturday through Thursday
Issued AT 348 PM MDT Thu Jul 29 2021

Cluster analysis showing good agreement among ensemble members
regarding the synoptic pattern evolution in the medium-range. 500mb
ridge axis will be amplified just to our west, which may allow for
slightly drier air to work into the north Saturday in drier
northerly flow aloft. Meanwhile, monsoon moisture continues to push
north into southwest Wyoming. Therefore, widespread showers and
thunderstorms will persist Saturday along and west of the
Continental Divide with gradually decreasing chances moving toward
Johnson County and the northern Bighorn Basin. Wind profiles show a
lack of much support and steering winds will be light. This is
likely to limit thunderstorm development, but the plentiful moisture
will still enable heavy rain showers. Saturday will be cooler owing
to cloud cover and cooler 700mb temperatures ranging from 10C to 12C.

The drier air in northerly flow aloft allows for further drying east
of the Continental Divide Sunday. Surface high pressure slides into
the Northern Plains hindering convective development and shunting
the drier air back along the Divide. Little change in available
moisture west of the Divide, so scattered to even widespread
convection is likely to continue. Not surprisingly, the warmest
temperatures will be in the east where there will be less cloud
cover and convection, and mid-level temperatures warm slightly. The
flow aloft becomes more southwesterly Monday, which enables the
moist flow to persist. The best chance for convection remains west
of the Divide Monday afternoon and evening. However, better coverage
can be expected east of the Divide as the drier air slides east and
is replaced by deeper moisture from the west.

GFS is rather bullish on shortwave energy reaching northwest Wyoming
Tuesday afternoon, while the ECMWF is less excited. It would appear
Tuesday may be drier in the west, as the better moisture begins
to track eastward across the forecast area. Overall, the ridge
shows some deamplification Tuesday into Wednesday as the
aforementioned shortwave energy rides through the flow. This
generates a more zonal pattern Wednesday into Thursday with less
widespread convection and gradually warming temperatures.

&&

.AVIATION...For the 06Z TAFS through 06Z Saturday

Ongoing isolated showers and thunderstorms east of the Divide as
well as eastern Sweetwater County will subside by sunrise.
Partial mountain obscurations will remain possible over the
Bighorns through this time. Dry conditions and scattering clouds
will occur through the morning. Thunderstorms will redevelop by
19Z over the mountains and west of the Divide. This activity will
become more widespread through the afternoon. Terminals KCOD, KWRL
and KCPR are not expected to be impacted by this activity with
one exception. Thunderstorms will become possible at KCPR after
00Z. Thunderstorms will end by 02Z, transitioning to showers
through the evening.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued AT 348 PM MDT Thu Jul 29 2021

The primary fire weather concern this evening, Friday, and into
the weekend will be lightning associated with thunderstorms.
Monsoonal moisture in the region will cause thunderstorms to be
quite wet over the next several days. This may mitigate new fire
starts; however, heavy rain could also be a concern for crews in
drainages where flash flooding could occur. It may be wise to
watch radar closely over the next several days, and watch out for
drainages that are receiving 30 minutes or more of heavy rain
with slow moving storms. Winds will be light (save for in the
immediate vicinity of thunderstorms), and relative humidities
well above critical thresholds throughout the period. Conditions
begin to dry somewhat next week, after drier air pushes in from
the northeast.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...VandenBoogart
LONG TERM...Jones
AVIATION...LaVoie
FIRE WEATHER...VandenBoogart
Hazardous weather outlook, Jul 29, 3:24 AM MDT, 23 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
324 AM MDT Thu Jul 29 2021

WYZ001>020-022>030-300930-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
324 AM MDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms into tonight. The main threat
will be heavy rain that could cause some flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday through Monday...Showers and thunderstorms likely each
day. The main hazard will be locally very heavy rainfall which
could cause some flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jul 29, 10:10 PM MDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
1010 PM MDT Thu Jul 29 2021

WYZ020-300445-
Natrona County Lower Elevations-
1010 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
1045 PM MDT...

At 1008 PM MDT, Doppler radar was tracking a strong thunderstorm
near Teapot Rock, or about 15 miles south of Midwest, moving
northeast at 20 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm, along with torrential rainfall.

This storm will remain over mainly rural areas of northeastern
Natrona County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4311 10627 4319 10634 4349 10616 4349 10608
      4326 10607
TIME...MOT...LOC 0408Z 210DEG 23KT 4321 10624

21
Special weather statement, Jul 29, 10:24 PM MDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Riverton WY
1024 PM MDT Thu Jul 29 2021

WYZ020-300500-
Natrona County Lower Elevations-
1024 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA COUNTY UNTIL
1100 PM MDT...

At 1022 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hiland, or 35 miles east of Shoshoni, moving north at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm...along with torrential rainfall. Significant ponding of
water is expected. Please slow down.

This storm will remain over mainly rural areas of west central
Natrona County, including the following locations... Arminto...and
areas from about 5 miles east of Hiland, westward to the Fremont
County line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4302 10731 4304 10750 4327 10750 4320 10720
TIME...MOT...LOC 0422Z 190DEG 10KT 4311 10742

21
Special weather statement, Jul 29, 10:37 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Riverton WY
1037 PM MDT Thu Jul 29 2021

WYZ020-300500-
Natrona County Lower Elevations-
1037 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL
1100 PM MDT...

At 1036 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Homa Hills, or 16 miles northwest of Casper,
moving northeast at 25 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm along with torrential rainfall.

This strong thunderstorm will be near...
  Antelope Hills around 1050 PM MDT.

This includes Interstate 25 between mile markers 202 and 214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4296 10645 4305 10661 4322 10637 4315 10621
      4304 10634
TIME...MOT...LOC 0436Z 218DEG 21KT 4306 10647

21
Special weather statement, Jul 30, 12:29 AM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
1229 AM MDT Fri Jul 30 2021

WYZ019-020-022-300700-
Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County
Lower Elevations-
1229 AM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
100 AM MDT...

At 1228 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Antelope Hills to near Mills to
11 miles north of Independence Rock. Movement was southeast at 10
mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Emigrant Gap around 1235 AM MDT.
  Casper, Bar Nunn and Red Butte around 1240 AM MDT.
  Paradise Valley around 1245 AM MDT.
  Mills around 1250 AM MDT.
  Evansville and Beartrap Meadows County Park around 100 AM MDT.

Other locations impacted by these storms include Edness K Wilkins
State Park, Casper Mountain, Casper-Natrona County International
Airport, Casper Events Center, Fort Caspar Campground, Central
Wyoming Fairgrounds, Bessemer Bend, Casper Mountain County Park,
Rotary Park and Casper Natural Gas Processing Plant.

This includes Interstate 25 between mile markers 176 and 198.

LAT...LON 4276 10617 4249 10698 4265 10721 4289 10649
      4314 10614 4313 10608 4283 10607
TIME...MOT...LOC 0628Z 299DEG 8KT 4307 10613 4287 10642 4265 10705

Straub
Special weather statement, Jul 30, 1:02 AM MDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Riverton WY
102 AM MDT Fri Jul 30 2021

WYZ019-020-022-300730-
Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County
Lower Elevations-
102 AM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
130 AM MDT...

At 100 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Rolling Hills Estates to 7
miles northwest of Alcova. Movement was east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

These storms will remain over mainly rural areas of southeastern
Natrona County, including the following locations... Edness K
Wilkins State Park, Casper Mountain, Fort Caspar Campground, Central
Wyoming Fairgrounds, Bessemer Bend, Casper Mountain County Park,
Rotary Park and Casper Natural Gas Processing Plant.

This includes Interstate 25 between mile markers 176 and 189.

LAT...LON 4276 10608 4256 10648 4262 10697 4296 10608
TIME...MOT...LOC 0700Z 273DEG 18KT 4294 10604 4266 10678

Straub
Special weather statement, Jul 30, 1:38 AM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Riverton WY
138 AM MDT Fri Jul 30 2021

WYZ020-022-300815-
Casper Mountain-Natrona County Lower Elevations-
138 AM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
215 AM MDT...

At 137 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Bates Hole, or 14 miles southwest of Casper, moving
east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Beartrap Meadows County Park around 205 AM MDT.

Other locations impacted by this storm include Bessemer Bend, Casper
Mountain, Casper Mountain County Park and Rotary Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4258 10660 4276 10661 4281 10607 4275 10608
      4272 10607 4253 10608
TIME...MOT...LOC 0737Z 267DEG 20KT 4268 10651

Straub

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:29 PM MDTSpecial Weather StatementRIWJohnson31 min
Jul 29, 6:48 PM MDTSpecial Weather StatementRIWTeton42 min
Jul 29, 6:55 PM MDTSpecial Weather StatementRIWNatrona35 min
Jul 29, 6:58 PM MDTSpecial Weather StatementRIWJohnson32 min
Jul 29, 7:33 PM MDTSpecial Weather StatementRIW27 min
Jul 29, 7:35 PM MDTSpecial Weather StatementRIWJohnson25 min
Jul 29, 7:54 PM MDTSpecial Weather StatementRIWNatrona36 min
Jul 29, 8:00 PM MDTSpecial Weather StatementRIWJohnson30 min
Jul 29, 8:06 PM MDTAreal Flood AdvisoryRIWJohnson3 hr
Jul 29, 8:37 PM MDTSpecial Weather StatementRIW38 min
Jul 29, 10:10 PM MDTSpecial Weather StatementRIW35 min
Jul 29, 10:24 PM MDTSpecial Weather StatementRIWNatrona36 min
Jul 29, 10:37 PM MDTSpecial Weather StatementRIWNatrona23 min
Jul 30, 12:29 AM MDTSpecial Weather StatementRIWNatrona31 min
Jul 30, 1:02 AM MDTSpecial Weather StatementRIWNatrona28 min
Jul 30, 1:19 AM MDTAreal Flood AdvisoryRIWNatrona3 hr
Jul 30, 1:38 AM MDTSpecial Weather StatementRIWNatrona37 min
Jul 30, 2:16 PM MDTAreal Flood AdvisoryRIWFremont119 min
Jul 30, 3:01 PM MDTSpecial Weather StatementRIW29 min
Jul 30, 3:28 PM MDTAreal Flood AdvisoryRIWNatrona61 min
Jul 30, 3:32 PM MDTSpecial Weather StatementRIW28 min
Jul 30, 3:38 PM MDTAreal Flood AdvisoryRIWFremont2 hr
Jul 30, 4:11 PM MDTSpecial Weather StatementRIWNatrona34 min
Jul 30, 4:29 PM MDTFlash Flood WarningRIWNatrona3 hr
Jul 30, 4:42 PM MDTSpecial Weather StatementRIWNatrona33 min
Jul 30, 4:56 PM MDTSpecial Weather StatementRIWBig Horn34 min
Jul 30, 4:57 PM MDTAreal Flood AdvisoryRIWLincoln107 min

Nearby

Flash Flood Watches in Wyoming, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.